Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Warfarin user, used expired warfarin, smell of warfarin in urine and breath. Why are the metabolites from warfarin smelling?

I am a five years long Warfarin user, and have never had a problem taking any generic variety of warfarin. Lately I ve been able to smell the metabolites from Warfarin in urine . It s also possible that the metabolites of warfarin are apparent on my breath . The warfarin tables I am using are expired, as they are greater than 1 year old. My INR s have been stable and normal, 1.9~2.3 range. Why are the metabolites from (expired shelf life) Warfarin now smelling?
Asked On : Sat, 12 May 2012
Answers:  1 Views:  780
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response

Thanks for query.
There are no such symptoms of warfarin smell in breath or urine reported due to ingestion of outdated warfarin.There could be another cause of such symptoms.
You need not to worry if your PT and INR values are within expected range.
Get blood tested for blood sugar,ketones and urine for routine microscopy, ketones and sugar.
Hope this answers your query.
Thank you.
Answered: Wed, 31 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor